A 59-year-old female asked:
had tt in 2008. on synthroid (thyroxine). can menopause affect synthroid (thyroxine) dose? tsh went from 3 to 7.2. any other reason tsh would change so drastically? 59yo
1 doctor answer
Dr. Mary David answered
Specializes in Obstetrics and Gynecology
At 59: At 59 I would expect that it has been more than a year since your last period. If so, you female hormone levels should be stable at this point and not changing so it is unlikely that this is the cause of the rise in your TSH. The THS level can be effected by changes in your medications including changing from one generic for synthroid (thyroxine) to another. Talk to your doctoe about what might be going on.
Answered on May 29, 2015
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!